Wildfire, Hartley
- When
- May 20, 6:15 PM CST to May 21, 5:00 PM CST
- Where
- Hartley forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
A wildfire six miles south of Romero burned two thousand and five hundred acres. The wildfire was caused by lightning and there were no reports of injuries or structural damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire six miles south of Romero burned two thousand and five hundred acres. The wildfire was caused by lightning and there were no reports of injuries or structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 20, 2:20 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT SAT MAY 20 2006 .DISCUSSION... TEMPS STILL CLIMBING TO THE CENTURY MARK AT MANY LOCATIONS AS SOME SCHOOLNET SITES AS WELL AS AWOS AND WEST TEXAS MESONET STATIONS ARE IN THE UPPER 90S AND A FEW AT THE CENTURY MARK. THIS WARMING HAS ALLOWED ATMOSPHERE TO MIX OUT QUITE A BIT...AND SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS THE TX AND OK PNHDLS THIS AFTERNOON. WEAK FRONTAL BOUNDARY RUNS FROM NEAR BOOKER TO CLAUDE TO FRIONA AND THIS COULD ALSO HELP PROVIDE A FOCUS FOR LATER DEVELOPMENT. MADE A LAST MINUTE ADDITION OF 20 POPS FOR TONIGHT ACROSS THE AREA FOR THE ISOLATED STORMS...SOME OF WHICH COULD PRODUCE GUSTY OUTFLOW WINDS AS HIGH BASES ALLOW FOR PLENTY OF EVAPORATION AS PRECIPITATION FALLS THROUGH FAIRLY DRY MIXED LAYER. COULD SEE A REPEAT TOMORROW AS MODELS INDICATE SOME KIND OF FRONT TO BE IN THE AREA AND DEEP MIXING TO TAKE PLACE ONCE AGAIN EVEN THOUGH MAX TEMPS WILL BE A FEW DEGREES COOLER THAN TODAY. KEPT POP STRUCTURE THE SAME WITH BLANKET 20 POPS FOR LATE AFTERNOON TO ALMOST MIDNIGHT FOR DIURNALLY DRIVEN CONVECTION. COULD SEE SOME TSTMS ROLL OFF THE MOUNTAINS OF COLORADO AND MOVE EAST SOUTHEASTWARD TOWARDS THE REGION...BUT FEEL THESE WILL STAY IN KS AND SKIRT THE KS/OK BORDER LATE OR OVERNIGHT. RIDGE THEN BUILDS OVERHEAD FOR THE FIRST PART OF NEXT WEEK AS TROF MOVES ONSHORE AND GETS PUSHED ACROSS THE NRN PLAINS AROUND THE AXIS OF THE RIDGE. THIS MIGHT BE ENOUGH TO HELP RIDGE FLATTEN OUT OR PUSH MORE TOWARDS THE EAST ALLOWING TEMPS TO MODERATE JUST A BIT. IT WILL STILL BE WARM THROUGH MIDWEEK WITH TEMPS IN THE LOW/MID 90S. WILL ALSO HAVE TO WATCH AND SEE IF RIDGE BUILDS BACK WEST WHICH WOULD HELP PUSH MAX TEMPS CLOSER TO MID/UPPER 90S. ONLY CHANCE FROM MEX GUIDANCE WAS TO COOL TEMPS BACK A BIT THU AND FRI AS LOW DEEPENS ACROSS THE NRN MS RIVER VALLEY AND FLOW BECOMES A BIT MORE NWLY ACROSS THE AREA. ALL THAT MEANS IS TEMPS WILL STAY IN THE LOW 90S...ABOUT 2-5 DEG ABOVE NORMAL FOR THIS TIME OF YEAR. NO POPS IN THE EXTENDED EITHER AS SUMMER-LIKE WEATHER LOOKS TO STAY PUT FOR A WHILE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 95 63 95 / 20 20 20 10 BEAVER OK 61 94 67 96 / 20 20 20 10 BOISE CITY OK 61 94 58 95 / 20 20 20 10 BORGER TX 67 97 69 96 / 20 20 20 10 BOYS RANCH TX 67 95 64 99 / 20 20 20 10 CANYON TX 63 95 62 97 / 20 20 20 10 CLARENDON TX 67 96 68 95 / 20 20 20 10 DALHART TX 59 94 59 94 / 20 20 20 10 GUYMON OK 62 98 62 99 / 20 20 20 10 HEREFORD TX 61 93 60 93 / 20 20 20 10 LIPSCOMB TX 64 93 69 94 / 20 20 20 10 PAMPA TX 66 95 68 94 / 20 20 20 10 SHAMROCK TX 68 93 68 96 / 20 20 20 10 WELLINGTON TX 67 97 69 96 / 20 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT SAT MAY 20 2006 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 345 PM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. DUST DEVILS AND BRIEF GUSTY WINDS WILL OCCUR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY EVENING. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. FIRE DANGER WILL INCREASE TUESDAY AFTERNOON AND TUESDAY EVENING...DUE TO BREEZY CONDITIONS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT SAT MAY 20 2006 TXZ009-010-014-202345- GRAY TX-HEMPHILL TX-ROBERTS TX- 546 PM CDT SAT MAY 20 2006 ...STRONG THUNDERSTORM IN GRAY...HEMPHILL AND ROBERTS COUNTIES... A STRONG THUNDERSTORM WAS LOCATED OVER CODMAN AT 546 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. THE STORM WILL AFFECT AREAS NEAR MIAMI AND LORA WITHIN THE NEXT 20 MINUTES. RESIDENTS NEAR THESE COMMUNITIES SHOULD BE AWARE THAT STRONG DOWNBURST WINDS NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. JJB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 702 PM CDT SAT MAY 20 2006 TXZ005-010-210030- HEMPHILL TX-LIPSCOMB TX- 702 PM CDT SAT MAY 20 2006 ...STRONG THUNDERSTORM IN HEMPHILL AND LIPSCOMB COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF HIGGINS AT 702 PM CDT. THE STORM WAS MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RESIDENTS SOUTH OF HIGGINS SHOULD BE AWARE THE STRONG DOWNBURST WINDS OF NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. MOTORISTS ALONG US HIGHWAY 60...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG GUSTY WINDS BETWEEN CANADIAN AND HIGGINS. JJB
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505582.